Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 394, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2009, 4:45 PM EDT for Bleckley County, Twiggs County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2009, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 8, 2009, 5:03 PM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bleckley County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 23 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 082045
SVRFFC
GAC023-289-082130-
/O.NEW.KFFC.SV.W.0394.090708T2045Z-090708T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT WED JUL 8 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLECKLEY COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN TWIGGS COUNTY IN CENTRAL GEORGIA
* UNTIL 530 PM EDT
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
TARVERSVILLE...MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLEY
STATION...ROYAL...CARY AND GOLDSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3242 8348 3246 8350 3248 8350 3249 8351
3255 8350 3262 8325 3240 8321 3239 8323
TIME...MOT...LOC 2045Z 259DEG 8KT 3250 8342
$$1 follow-up statement
000
WWUS52 KFFC 082103
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT WED JUL 8 2009
GAC023-289-082113-
/O.CAN.KFFC.SV.W.0394.000000T0000Z-090708T2130Z/
BLECKLEY GA-TWIGGS GA-
503 PM EDT WED JUL 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TWIGGS AND
NORTHERN BLECKLEY COUNTIES IS CANCELLED...
OTHER LOCATIONS NEAR THE STORMINCLUDE BUT ARE NOT LIMITED TO CARY
AND GOLDSBORO.
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3242 8348 3246 8349 3248 8350 3249 8351
3255 8350 3262 8325 3240 8321 3239 8323
TIME...MOT...LOC 2103Z 259DEG 8KT 3251 8337
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:01 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 8, 4:01 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT WED JUL 8 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... BROAD LOW PRESSURE SYSTEM OVER AL AND GA THIS AFTERNOON WILL CONTINUE THROUGH THURSDAY. SCATTERED SHOWERS AND TSTMS WITH HEAVY RAIN...PWS OF 1.5 TO 1.7 INCHES AND DEWPOINTS IN THE 60S AND 70S...AND SOME SMALL HAIL PREVAIL OVER MUCH OF GA AT THIS TIME. MOST OF THE CONVECTION WAS TRIGGERED WITH DIURNAL HEATING AND IS ASSOCIATED WITH A WEAK WARM FRONT FROM AHN THROUGH AGS TO CHS AND A SURFACE TROUGH FROM GREENSBORO SOUTHWEST TO ALBANY. EXPECT OUTFLOW BOUNDARIES WITH THE STORMS TO CONTINUE TO TRIGGER NEW TSTMS THROUGH THE EARLY EVENING HOURS BEFORE DAPERING OFF AFTER MIDNIGHT. ISOLATED SEVERE TSTMS WILL BE POSSIBLE. THE PERSISTENT PATTERN WILL PREVAIL AGAIN THURSDAY. CONSEQUENTLY...HAVE MAINTAINED 30 TO 40 PERCENT POPS THROUGH THURSDAY. A HIGH PRESSURE RIDGE OVER THE MIDDLE ATLANTIC STATES WILL BUILD INTO GA ON FRIDAY WITH A DRIER AIRMASS AND NEAR OR SLIGHTLY BELOW NORMAL TEMPS. USED A MET/MAV BLEND FOR MOST MIN AND MAX TEMPS THROUGH THE SHORT TERM PERIOD. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... STRONG UPPER LOW SLIDING ACROSS CENTRAL CANADA LATE IN THE WORK WEEK WILL BEGIN TO TROUGH TOWARD THE OHIO VALLEY ON SATURDAY... PUSHING THE UPPER HIGH BACK TOWARD THE DESERT SOUTHWEST. WEAK FRONT ON THE LEADING EDGE OF THIS SYSTEM IS PROGGED TO PUSH TOWARD THE APPALACHIANS OVER THE WEEKEND. IN GENERAL...THE SOUTHEAST IS LEFT IN A WEAK UPPER FLOW REGIME WITH CONTINUED PLENTIFUL MOISTURE IN THE COLUMN...SO HAVE KEPT SLIGHT CHANCE POPS IN THE FORECAST FOR THE WEEKEND TO ACCOUNT FOR THE TYPICAL PULSE-TYPE CONVECTION. THE DIFFUSE FRONT WILL MOVE INTO THE REGION SUNDAY NIGHT INTO MONDAY AS GENERAL TROUGHINESS TAKES OVER THE EASTERN THIRD OF THE COUNTRY...PLACING US IN WEAK NORTHWEST FLOW ALOFT. HAVE INCREASED POPS AT THIS POINT WITH A MORE DIURNAL PATTERN. TOWARD THE END OF THE PERIOD...MODELS DIVERGE WITH THE SOLUTIONS AS GFS FLATTENS THE PATTERN OUT OVER US WHEREAS ECMWF CONTINUES WEAK NORTHWESTERLY FLOW. HAVE LEFT IN A BLANKET SLIGHT CHANCE POPS OVER THE AREA. NO MAJOR CHANGE IN TEMPS...THOUGH WITH ALL EXTENDED MODELS DEVELOPING A RIDGE OVER THE ATLANTIC...EXTENDED GUIDANCE IS ALL INDICATING AN INCREASE IN SURFACE MOISTURE DUE TO THE INCREASED SOUTHERLY FLOW BY THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 82 65 86 67 / 40 40 20 10 5 ATLANTA 68 84 67 87 69 / 30 30 5 10 5 BLAIRSVILLE 64 79 63 83 63 / 40 40 10 5 5 CARTERSVILLE 64 86 65 88 65 / 30 30 5 10 5 COLUMBUS 71 89 70 91 71 / 30 30 10 10 5 GAINESVILLE 67 81 66 85 68 / 50 50 5 10 5 MACON 69 88 68 90 68 / 50 40 20 20 10 ROME 66 90 66 90 67 / 20 30 5 5 5 PEACHTREE CITY 65 86 65 88 64 / 30 30 5 10 5 VIDALIA 69 85 68 85 68 / 40 50 30 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 8, 2:05 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 205 PM EDT WED JUL 8 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 205 PM EDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SURFACE BOUNDARY WILL CONTINUE ACROSS CENTRAL GEORGIA TODAY AS A WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND MOVES ALONG THE BOUNDARY THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE FREQUENT LIGHTNING AND DAMAGING WINDS. SOME SMALL HAIL WILL ALSO BE POSSIBLE. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA MAINLY SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS. .DISCUSSION... A STATIONARY BOUNDARY STRETCHING ACROSS CENTRAL GEORGIA WILL CONTINUE TODAY AS A WEAK SURFACE LOW DEVELOPS OVER ALABAMA AND MOVES EASTWARD ALONG THE BOUNDARY. THESE FEATURES ALONG WITH A WEAK UPPER LEVEL DISTURBANCE EXPECTED TO PUSH ACROSS THE SOUTHEASTERN UNITED STATES...WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH CAPES EXPECTED TO INCREASE INTO THE 1500 TO 2500 RANGE THIS AFTERNOON...A FEW OF THE THUNDERSTORMS COULD BECOME STRONG OR SEVERE AND PRODUCE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS CENTRAL GEORGIA.
In the hours before
Special weather statement, Jul 8, 3:28 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 PM EDT WED JUL 8 2009 GAZ071>073-082-082000- 328 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN BIBB...JONES...BALDWIN AND MONROE COUNTIES UNTIL 400 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROUND OAK TO 5 MILES EAST OF BRENT...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS BIBB...JONES...BALDWIN AND MONROE COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JARRELL PLANTATION... ROUND OAK...PLANT SCHERER...BRENT...DAMES FERRY...BLOUNTSVILLE... BOLINGBROKE...WAYSIDE...ARKWRIGHT...MERIWETHER...ETHRIDGE... CLINTON...BRADLEY...HADDOCK AND GRAY.
Special weather statement, Jul 8, 3:58 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 PM EDT WED JUL 8 2009 GAZ033-034-082030- 358 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN GWINNETT AND FULTON COUNTIES UNTIL 430 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BERKELEY LAKE...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS GWINNETT AND FULTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JOHNS CREEK...ALPHARETTA... MECHANICSVILLE...BERKELEY LAKE...DULUTH...PLEASANT HILL...NORCROSS AND LILBURN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 4:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT WED JUL 8 2009 GAZ061-070>073-082045- 401 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JONES...BALDWIN...MONROE...LAMAR AND HANCOCK COUNTIES UNTIL 445 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WAYSIDE TO BOLINGBROKE...MOVING EAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS JONES...BALDWIN...MONROE...LAMAR AND HANCOCK COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JARRELL PLANTATION...DAMES FERRY...WAYSIDE...BRADLEY...BOLINGBROKE... ALLENWOOD...BROWNS CROSSING...MERIWETHER...CLINTON...BLOUNTSVILLE... HADDOCK AND GRAY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 8, 4:05 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 4 SW BONAIRE 32.50N 83.64W
07/08/2009 M0.75 INCH HOUSTON GA TRAINED SPOTTER
&&
HANDELSpecial weather statement, Jul 8, 4:07 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 407 PM EDT WED JUL 8 2009 GAZ039-050-051-082100- 407 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TALIAFERRO...GREENE AND WILKES COUNTIES UNTIL 500 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FICKLIN TO GREENSBORO...MOVING NORTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TALIAFERRO...GREENE AND WILKES COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROBINSON... GREENSBORO...SANDY CROSS...FICKLIN...UNION POINT...JACKSONVILLE... LUNDBERG...LYNEVILLE...ROCKY CREEK FIRE DEPT....DANIEL SPRINGS... TYRONE...CARTERS GROVE...WASHINGTON AND METASVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 8, 4:14 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 PM EDT WED JUL 8 2009 GAZ090-082045- 414 PM EDT WED JUL 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN CHATTAHOOCHEE COUNTY UNTIL 445 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JAMESTOWN/SOUTH FORT BENNING...MOVING EAST AT 10 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CHATTAHOOCHEE COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JAMESTOWN/SOUTH FORT BENNING...CHRISTOPHER... MANTA AND CUSSETA. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:47 AM EDT | Flash Flood Warning | FFC | Towns, Union, White | 6 hr |
| Jul 8, 10:25 AM EDT | Flash Flood Warning | FFC | Lumpkin, Union | 12 hr |
| Jul 8, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 49 min |
| Jul 8, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 18 min |
| Jul 8, 7:06 PM EDT | Flash Flood Warning | FFC | Union | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.